Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Representing nonnegative homology classes
of ${\mathbb C}P^2\#n{\overline{{\mathbb C}P}}{}^2$ by minimal genus smooth embeddings


Author: Bang-He Li
Journal: Trans. Amer. Math. Soc. 352 (2000), 4155-4169
MSC (1991): Primary 57R95, 57R40
Published electronically: May 21, 1999
MathSciNet review: 1637082
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any nonnegative class $\xi$ in $H_2({\mathbb C}P^2\#n{\overline{{\mathbb C}P}}{}^2, {\mathbf Z})$, the minimal genus of smoothly embedded surfaces which represent $\xi$ is given for $n\leq 9$, and in some cases with $n\geq 10$, the minimal genus is also given. For the finiteness of orbits under diffeomorphisms with minimal genus $g$, we prove that it is true for $n\leq 8$ with $g\geq 1$ and for $n\leq 9$ with $g\geq 2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57R95, 57R40

Retrieve articles in all journals with MSC (1991): 57R95, 57R40


Additional Information

Bang-He Li
Affiliation: Institute of Systems Science, Chinese Academy of Sciences, Beijing 100080, Peoples Republic of China
Email: libh@iss06.iss.ac.cn

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02422-8
PII: S 0002-9947(99)02422-8
Received by editor(s): March 25, 1998
Published electronically: May 21, 1999
Additional Notes: The author is supported partially by the Tianyuan Foundation of Peoples Republic of China
Article copyright: © Copyright 2000 American Mathematical Society